Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 17, NWS San Diego, CA

November 12, 2011

NWS San Diego, CA issued this small craft advisory at Nov 12, 2011, 2:37 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2011, 2:37 AM PST (10:37 UTC)
Expired
Nov 12, 2011, 10:00 AM PST
In force
7 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WHUS76 KSGX 121037
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
237 AM PST SAT NOV 12 2011

...STORM BRINGS GUSTY SE WINDS AND HIGH COMBINED SEAS...


PZZ750-775-121800-
/O.NEW.KSGX.SC.Y.0017.111112T1037Z-111112T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
237 AM PST SAT NOV 12 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING.

* WINDS: SOUTHEAST WINDS 15 TO 20 KT WITH GUSTS 25 TO 30 KT.

* SEAS: COMBINED SEAS BUILDING TO 6 TO 10 FT THROUGH LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TS
1 follow-up statement
158 
WHUS76 KSGX 121742
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
942 AM PST SAT NOV 12 2011

PZZ750-775-121845-
/O.EXP.KSGX.SC.Y.0017.000000T0000Z-111112T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
942 AM PST SAT NOV 12 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. 

WINDS AND COMBINED SEAS HAVE DECREASED...AND ARE EXPECTED TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. THUS...THE SMALL
CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

HARRISON

HTTP://WWW.WEATHER.GOV/SANDIEGO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 9:30 PM PST, 5 hours 7 minutes earlier.

Area forecast discussion, Nov 11, 9:30 PM PST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST FRI NOV 11 2011

.SYNOPSIS...
RAIN CHANCES WILL INCREASE TONIGHT AS A STORM OFF THE CENTRAL
CALIFORNIA COAST APPROACHES SOUTHERN CALIFORNIA. THE STORM WILL
REMAIN OVER WATER...BUT BE LARGE ENOUGH TO BRING SHOWERS WEST OF THE
MOUNTAINS SATURDAY. ON SUNDAY IT WILL MAKE LANDFALL OVER NORTHERN
BAJA. SHOWERS ARE STILL POSSIBLE BUT THE BEST CHANCE FOR SHOWERS
WILL BE OVER SAN DIEGO COUNTY. SHOWERS WILL END SUNDAY...FOLLOWED BY
FAIR AND MILD WEATHER NEXT WEEK WITH TEMPERATURES NEAR SEASONAL
AVERAGES.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE STORM SAGA CONTINUES. IT APPEARS THE LONG RANGE NON-NCEP MODELS
(ECMWF...UK AND CANADIAN) WILL VERIFY THE STORM TRACK BETTER THAN
THE NCEP MODELS (NAM12 AND GFS). OVER THE PAST 3 DAYS THE NON-NCEP
MODELS WERE STEADFAST WITH A MORE NORTHERLY TRACK THAT CONSISTENTLY
BROUGHT RAIN INTO SOCAL...ALTHOUGH THEY WERE A LITTLE HEAVY HANDED
WITH THE RAIN AMOUNTS AT THE ONSET. IN CONTRAST...THE GFS AND NAM12
WERE FARTHER SOUTH AND MUCH DRIER. THIS EVENING THE IR SATELLITE
LOOP SHOWS THE TROUGH 475 MILES WEST OF PT CONCEPTION HAS TAKEN A
CLEAR JOG TO THE SOUTHEAST. THE 00Z NAM12 HAS CAUGHT ONTO THIS
WETTER SCENARIO THIS EVENING. IT HAS TRENDED HIGHER WITH THE
QPF...AND IS NOW MORE IN LINE WITH THE NON-NCEP MODELS. THE MODEL
BLEND USED TO FORECAST THIS WEATHER PATTERN EARLIER THIS WEEK SEEMS
TO HAVE BEEN THE BEST SOLUTION AT THIS TIME...GOING DRIER THAN THE
NON-NCEP MODELS BUT WETTER THAN THE NCEP MODELS.

A STEADY STREAM OF SUBTROPICAL MOISTURE WILL CONTINUE TO FEED INTO
SOUTHERN CALIFORNIA OVERNIGHT. RADAR SHOWED THE BULK OF THE
PRECIPITATION OVER SANTA BARBARA AND VENTURA COUNTIES THIS EVENING
EXTENDING SOUTHWEST OVER THE OUTER COASTAL WATERS. A SMATTERING OF
LIGHT RAIN AND DRIZZLE AHEAD OF THIS MAIN RAIN BAND BROUGHT TRACE
AMOUNTS OF RAIN FARTHER SOUTH INTO OUR AREA THIS EVENING. IT WILL
MOST OF THE NIGHT TO SATURATE THE STILL DRY LOWER LAYERS IN EXTREME
SOCAL. MOST OF THE MEASURABLE PRECIPITATION WILL FALL SATURDAY.

THE LARGE TEMPERATURE/DEWPOINT SPREAD MEANS THE PRECIPITATION WILL
LIKELY START OUT AS SNOW IN THE HIGHER ELEVATIONS OF THE SAN
BERNARDINO MOUNTAINS TONIGHT. TEMPERATURES IN THE 30S COUPLED WITH
DEWPOINTS IN THE TEENS WILL LOWER TO THE WET BULB TEMPERATURE WHICH
WILL FALL BELOW FREEZING WITH THE ONSET OF THE PRECIP. EXPECT THE
PRECIP TO START OUT AS SNOW ABOVE 6500 FEET WITH AN INCH OR TWO OF
ACCUMULATION IN THESE AREAS LATER TONIGHT INTO SATURDAY MORNING.

DUE TO THE CLOSER PROXIMITY OF THE STORM...THE FORECAST
PRECIPITATION AMOUNTS HAVE BEEN RAISED SLIGHTLY IN THE VALLEYS AND
MOUNTAINS. A THUNDERSTORM IS ALSO POSSIBLE SATURDAY MORNING MAINLY
OVER THE COASTAL WATERS WITH THE UPPER LEVEL VORT MAX AND A
FAVORABLE 500 MB DIVERGENT FLOW PATTERN.

OROGRAPHIC PRECIP IS NOW LOOKING A LITTLE MORE LIKELY ON THE
SOUTHWEST FACING MOUNTAIN SLOPES SATURDAY MORNING...MAINLY DUE TO A
STRONGER SOUTHWEST WIND AHEAD OF THE TROUGH ALONG WITH DEEPER
MOISTURE EXTENDING FARTHER INLAND. EXPECT ONE QUARTER TO THREE
QUARTERS OF AN INCH FROM THE MOUNTAINS TO THE COAST WITH LOCAL AMTS
CLOSE TO AN INCH IN SOUTHERN SAN DIEGO COUNTY. THE HIGH DESERTS WILL
SEE LESS THAN A TENTH OF AN INCH. IN THE LOWER DESERTS THERE IS A
BETTER CHANCE FOR WRAP AROUND MOISTURE SATURDAY NIGHT WITH THE
CLOSER PROXIMITY OF THE SURFACE LOW OVER NORTHERN BAJA. THE
COACHELLA VALLEY COULD SEE 0.10-0.20"...AND THE SAN DIEGO COUNTY
DESERTS FROM 0.20-0.50".

THE UPPER TROUGH MOVES EAST SUNDAY NIGHT FOLLOWED BY A DRY
NORTHWEST FLOW PATTERN NEXT WEEK.

&&

.AVIATION...
120430Z...CLOUDS MOSTLY ABOVE 10000 FEET ARE EXPECTED TONIGHT WITH
SOME LIGHT SHOWERS. LOWER CLOUDS AND MORE STEADY RAIN WILL MOVE
THROUGH KSNA AND KONT ABOUT 10-17Z AND THE KSAN AREA FROM ABOUT
13-20Z. LOWER CLOUDS WILL BE ABOUT 2000-3000 FEET WITH OCCASIONAL
VIS 4-5SM IN RAIN AND A FEW CEILINGS DOWN TO 1500 FEET DURING THAT
TIME FRAME. CEILINGS AROUND 3000 FEET WITH SHOWERS ARE EXPECTED
SATURDAY AFTERNOON AND EVE. NO LOW CEILINGS AND VERY FEW IF ANY
SHOWERS ARE EXPECTED IN THE DESERT.

&&

.MARINE...
AN INCOMING NORTHWEST SWELL AND LOCALLY WIND DRIVEN SOUTHWEST SWELL
FROM AN APPROACHING STORM WILL RESULT IN INCREASED SURF. A HIGH SURF
ADVISORY IS IN EFFECT FOR THE BEACHES UNTIL 10 PM PST SATURDAY.

THE INCREASE IN SWELL AND WIND WAVE HEIGHTS WILL PRODUCE COMBINED
SEAS UP TO 9 FT OVER PORTIONS OF THE OUTER COASTAL WATERS LATE
TONIGHT THROUGH MIDDAY SATURDAY. THIS...ALONG WITH INCREASING
SOUTHEAST WINDS OVERNIGHT WILL PRODUCE BUMPY SEA CONDITIONS.

&&

.FIRE WEATHER...
GENERAL WINDS WILL LIKELY CONTINUE FROM THE EAST THROUGH THE EVENING
HOURS. THIS WILL KEEP RELATIVE HUMIDITY FROM CLIMBING ABOVE 40
PERCENT AT MOST LOCATIONS UNTIL LATE TONIGHT. THOUGH LIGHT RAIN MAY
BEGIN TONIGHT...WIDESPREAD WETTING RAINS WILL BE DELAYED UNTIL OR
AFTER SUNRISE SATURDAY. GREATEST RAINFALL ACCUMULATIONS ARE STILL
FORECAST FOR SAN DIEGO COUNTY AND POINTS SOUTHWARD. MOIST SOUTHEAST
FLOW ON SATURDAY/SATURDAY NIGHT...WILL LIKELY PRODUCE WETTING RAINS
OVER THE NORMALLY DRY LOCATIONS SUCH AS EAST SLOPES OF
MOUNTAINS/ANZA BORREGO DESERT. COLD DRY AIR BEGINS TO MOVE IN ON
SUNDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY FROM UNTIL 10 PM SATURDAY FOR THE ORANGE
     AND SAN DIEGO COUNTY COASTAL AREAS.

PZ...NONE.

&&

PUBLIC...MOEDE
AVIATION/MARINE...MM
FIRE WEATHER...BALFOUR
Hazardous weather outlook, Nov 11, 6:00 PM PST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 PM PST FRI NOV 11 2011

CAZ048-050-055>058-060>062-121200-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
600 PM PST FRI NOV 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS FROM THE MOUNTAINS TO THE COAST SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

PZZ750-775-121200-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
600 PM PST FRI NOV 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. SOUTHEAST WINDS
INCREASING TO 10 TO 20 KT WITH GUSTS TO 25KT INCREASING BOATING
HAZARDS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SATURDAY. SOUTHEAST
WINDS TO 25 KTS AND CHOPPY SEAS MAY CREATE CONDITIONS HAZARDOUS FOR
SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ042-043-121200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
600 PM PST FRI NOV 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

A HIGH SURF ADVISORY IN EFFECT.

INCREASING CHANCES FOR RAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH SURF ADVISORY IS IN EFFECT THROUGH 10 PM SATURDAY.

SCATTERED SHOWERS SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 2:28 PM PSTAreal Flood AdvisorySGXSan Diego3 hr

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.